New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

xTAEx
New Member


Date Joined Mar 2010
Total Posts : 4
   Posted 3/28/2010 9:53 AM (GMT -7)   
hey everyone. im new to this site. i have a question for the people who have tooken prednisone. i have been on prednisone 60mg for 2months & i am now tapering off... i want to know when will the side effects go away ( especially the MOON FACE ) i hate the MOON FACE... i just dont feel or look like myself & it is making me really depressed at times.

Celey
Veteran Member


Date Joined May 2007
Total Posts : 1284
   Posted 3/28/2010 3:52 PM (GMT -7)   
Keep tapering from the prednisone... under no circumstances, do you want to suddenly stop taking it because it could kill you... (Tapering off of it is the best way)... As for when the side effects will go away... Probably sometime after you have finished tapering down from it...

Keep your spirits up... Those side effects aren't forever... and you'll feel like your old self once you have finished tapering off of it... :)
I think I am being picked on by life, sometimes. But's that okay. Life and I are good buddies... I know life doesn't mean no harm. It just is the way it is. I can accept that.


xTAEx
New Member


Date Joined Mar 2010
Total Posts : 4
   Posted 3/28/2010 6:38 PM (GMT -7)   
thank you. lol i was wondering when someone was going to reply.

Celey
Veteran Member


Date Joined May 2007
Total Posts : 1284
   Posted 3/28/2010 8:58 PM (GMT -7)   
It can take a while... Be patient... Someone will reply eventually... :)... Try not to feel to discouraged by the moon face... (I call 'em chipmunk cheeks myself... Try and make myself feel cuter) :D
I think I am being picked on by life, sometimes. But's that okay. Life and I are good buddies... I know life doesn't mean no harm. It just is the way it is. I can accept that.


Grandpato2
Veteran Member


Date Joined Dec 2009
Total Posts : 681
   Posted 3/28/2010 10:43 PM (GMT -7)   
I took about 3 months to loose the moon face. It also depends on your calorie intake of course.
Male, 54 years old with Crohn's since 15 years old, diagnosed at age 46. Terminal ileum resected 2002. 5 months of remission. Crohn's has now been active since early 2003. Had a gall bladder removed Nov. of 2009. Currently on Remicade every 8 weeks, Nexium, Iron, B-12 injection every 4 weeks,5-asa Asacol, Morphine Sulfate as needed for pain. Cymbalta for long term pain control. 5-asa Salofalk, Entecort, Imuran and Prednisone in the past.


MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 3/29/2010 10:54 AM (GMT -7)   
Sorry about not having an immediate response. Like anything with this disease it is a individual thing, but I will second that you should see some improvement by 3 months. Another thing is that pred (and illness) can really mess with your emotions, and please do not hesitate to see about getting help with that because for me pred makes it alot worse.
Forum Co-moderator - Crohn's Disease/Thyroid Disorders:_All comments have the caveat contact your local health care provider.

I will find a way or make one. –Phillip Sidney 1554-1586

All that I am and all that I shall ever be, I owe to my Angel Mother.

The Bucket List- Have you found joy in your life?  Has your life brought joy to others?

Make sure your suffering has meaning…


Sarah_B
Regular Member


Date Joined Feb 2009
Total Posts : 82
   Posted 3/29/2010 12:50 PM (GMT -7)   
Everyone's right about it taking a couple months. Usually when you get down to around 7.5 mg, your side effects should be pretty minimal. I was stuck there for about a month and then I started an extremely slow taper that took another two months and even before I took my last dose my moon face was completely gone.
22 years old, Female.
Diagnosed with Crohn's Ileocolitis November 2008.
Currently taking Remicade, 50 mg 6-MP.


xTAEx
New Member


Date Joined Mar 2010
Total Posts : 4
   Posted 3/29/2010 8:47 PM (GMT -7)   
thank you all for your information.

smallgit
Regular Member


Date Joined Feb 2010
Total Posts : 29
   Posted 3/30/2010 12:22 AM (GMT -7)   
i agree with celey....call em chipmunk cheeks...i had the moon face n i started to look like i was 10 again. ironically, when i was ten, i was also on prednisone and had those cheeks :o) don't be depressed from the 'roids, xtaex! Whenever you do, go outside and enjoy the great outdoors...i was homebound for many reasons but i always try to keep myself in a positive mood because it REALLY helps...so i go in my backyard and just walk by myself and enjoy the sounds around me. :o) take care and keep smiling, even if it's a moon-kinda-smile.
A survivor of CAPS - Catastrophic Antiphospholipid Syndrome with infarcts in one kidney, spleen, liver, and intestines in July '09

Surgeries: cholecystectomy, partial enterectomy x 2 with surgical complication of EC fistula
Meds: Lovenox daily subQ injections, Metoprolol for hi BP
Previous Meds: Ritoxan, Methotrexate, Plasmapheresis, innumerable blood transfusions, and antibiotics galore.


lilcrohnieUK
Regular Member


Date Joined Dec 2007
Total Posts : 414
   Posted 3/30/2010 1:58 AM (GMT -7)   
Back when I was allowed to take steroids I used to get the huuuuugest double chin! It looked so silly as the rest of me was underweight but I had the face of an obese person! It literally appeared overnight after I'd been on the steroids for a couple of weeks - I remember being devastated! Anyway, welcome to the board and hope things get better soon.
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 11:29 AM (GMT -7)
There are a total of 2,732,614 posts in 301,037 threads.
View Active Threads


Who's Online
This forum has 151196 registered members. Please welcome our newest member, RAmiddleage55.
288 Guest(s), 12 Registered Member(s) are currently online.  Details
PDL17, Gemlin, 142, Mad Martha, bdbbauden, Faustmann, ASAdvocate, ~ chicken wings ~, Tim Tam, RAmiddleage55, Tall Allen, Kristvet86


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer